What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 14, 5:12 AM EST, 5 hours 58 minutes earlier. Its key messages:
- * There are periodic chances (30-60%) for showers and storms today through Tuesday night. Storms could be locally severe with damaging winds and flooding the primary threats during this timeframe. * Hot and humid conditions are expected today and Monday, dependent on storm coverage and timing. Monday's afternoon peak heat indices may near 100 degrees. * Cooler, drier weather is anticipated Wednesday through this weekend.
Area forecast discussion, Jul 14, 5:12 AM EST, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
612 AM EDT Sun Jul 14 2024
.KEY MESSAGES...
* There are periodic chances (30-60%) for showers and storms today
through Tuesday night. Storms could be locally severe with
damaging winds and flooding the primary threats during this
timeframe.
* Hot and humid conditions are expected today and Monday, dependent
on storm coverage and timing. Monday's afternoon peak heat indices
may near 100 degrees.
* Cooler, drier weather is anticipated Wednesday through this
weekend.
&&
.DISCUSSION...
Issued at 326 AM EDT Sun Jul 14 2024
An unsettled pattern will linger through at least Tuesday with
numerous convectively aided disturbances tracking east-southeast
over an enhanced theta-e plume draped across the Upper Midwest and
western/southern Great Lakes. Periodically stormy and humid wx will
result with low confidence in daily high temps and convective
chances/intensity as guidance struggles to resolve mesoscale
features (composite outflows) and the low amplitude nature to
convectively modulated perturbations. The result is a forecast
littered by chance PoPs, SPC marginal to slight severe outlooks, and
high humidity.
For this morning, the first outflow dominant MCS is bring decaying
convection into the area. Wind gusts to 30 mph and locally heavy
rainfall remain possible immediately behind the leading sfc outflow.
Outflow stable bubble might put a lid on convection for much of the
day otherwise, though hard to remove PoPs as low level southwest
flow likely erodes MLCIN at some point with renewed scattered storms
possible along the trailing composite outflow boundary. Prospects
for another more organized outflow dominant MCS increases later
this evening into the early overnight.
The local area remains divorced from more favorable deep layer
shear to the northwest tonight through Monday night, with deeper
shear even trailing a stronger synoptic cold front by the
Tuesday/Tuesday evening periods. This would suggest more outflow
dominant convective clusters (isolated strong-severe convection
- wind primary threat) with the lacking shear and impressive
MUCAPE reservoir in the vicinity. With that said, more intense
MCS's can produce a more intense wind field allowing for greater
shear/outflow balance, highest probs on occurrence Monday
night.
The high pwat airmass, and the potential for convective
outflows to slow or back build, also brings excessive rainfall
and flooding into the mix with any MCS, especially in nw IN and
sw MI given recent heavy rainfall from Beryl's remnants. There
has been a consistent signal in model guidance for excessive
rainfall Monday night.
Monday still appears to be the best opportunity for near advisory
peak PM heat indices (100F). A more comfortable continental airmass
will provide relief from the active wx and humidity mid week through
next weekend.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 611 AM EDT Sun Jul 14 2024
Mainly VFR/dry through the period. Remnant MCS clears early this
morning with MLCIN bubble likely to limit the southeastward
progress of a southern WI convection cluster into northern IN
through much of the day. Low level southwest flow does increase
and advect moisture/instability back in later today into
tonight. This may allow another outflow dominant convective
system to drop southeast through the terminals with brief gusty
winds and restrictions at some point, best chances mid evening
into the overnight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...Air Quality Alert until midnight EDT tonight for MIZ177-277.
MARINE...None.
&&
DISCUSSION...Steinwedel
AVIATION...Steinwedel
Hazardous weather outlook, Jul 14, 3:07 AM EST, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
407 AM EDT Sun Jul 14 2024
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-150815-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
407 AM EDT Sun Jul 14 2024 /307 AM CDT Sun Jul 14 2024/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Showers and storms will move through early this morning. Gusty winds
to 30 mph, heavy rain and lightning are the primary threats.
Heat indices are expected to reach well into the 90s by later this
afternoon.
Another round of thunderstorms may move through again this evening
into the early overnight. Isolated strong to severe storms with
excessive rainfall and gusty winds will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Periodic thunderstorm chances remain in the forecast Monday into
Tuesday. Some of these storms could be severe, particularly Monday
night into Tuesday. Locally heavy rain and isolated to scattered
damaging wind gusts appear to be potential primary threats.
Peak afternoon heat indices may reach near 100 degrees Monday
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-150815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
407 AM EDT Sun Jul 14 2024
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Showers and thunderstorms will linger early this morning. Another
round of thunderstorms will be possible tonight with frequent
lightning and gusts in excess of 40 knots possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Periodic thunderstorm chance remain in the forecast Monday into
Tuesday. Some of these storms could be severe, particularly Monday
into Tuesday. Strong wind gusts in excess of 50 knots may accompany
the stronger storms.
In the hours before
Local storm report, Jul 14, 9:19 AM EST, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1019 AM EDT Sun Jul 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM Waterspout 1 W Long Beach 41.74N 86.88W
07/14/2024 LMZ046 IN Emergency Mngr
Waterspout observed by emergency manager
between Long Beach and Michigan City.
&&
MJSpecial weather statement, Jul 14, 10:04 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1104 AM EDT Sun Jul 14 2024
INZ012>015-203-204-141530-
Western St. Joseph IN-Marshall IN-Fulton IN-Southern La Porte IN-
Starke IN-Pulaski IN-
1104 AM EDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. JOSEPH...
NORTHWESTERN FULTON...EASTERN PULASKI...STARKE...SOUTHWESTERN
MARSHALL AND SOUTHERN LA PORTE COUNTIES THROUGH 1130 AM EDT/1030 AM
CDT/...
At 1103 AM EDT/1003 AM CDT/, Doppler radar was tracking a strong
thunderstorm over Hamlet, or near Knox, moving southeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plymouth, Rochester, Knox, Winamac, Walkerton, North Judson, Argos,
Culver, Hamlet, Koontz Lake, Walnut, Tippecanoe, Oak Grove, Ripley,
Kewanna, Monterey, Leiters Ford, Lomax, Beardstown, and Ober.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4151 8647 4119 8605 4118 8606 4091 8648
4123 8693 4125 8693
TIME...MOT...LOC 1503Z 317DEG 49KT 4137 8659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BrownSpecial weather statement, Jul 14, 10:17 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1117 AM EDT Sun Jul 14 2024
INZ005-014-104-116-216-141545-
Eastern St. Joseph IN-Southern Kosciusko IN-Marshall IN-
Northern Kosciusko IN-Elkhart IN-
1117 AM EDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ELKHART...
SOUTHEASTERN ST. JOSEPH...NORTHWESTERN KOSCIUSKO AND NORTHEASTERN
MARSHALL COUNTIES THROUGH 1145 AM EDT...
At 1117 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lakeville, or near Bremen, moving southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plymouth, Nappanee, Bremen, Bourbon, Wakarusa, Milford, Mentone,
Lakeville, New Paris, Locke, Etna Green, La Paz, Hoffman Lake,
Atwood, Teegarden, Woodland, Foraker, Old Tip Town, Gravelton, and
Linkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4148 8640 4148 8636 4152 8636 4159 8629
4152 8577 4116 8604 4145 8643
TIME...MOT...LOC 1517Z 306DEG 42KT 4147 8627
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BrownSpecial weather statement, Jul 14, 10:39 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1139 AM EDT Sun Jul 14 2024
INZ005-116-141615-
Northern Kosciusko IN-Elkhart IN-
1139 AM EDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ELKHART AND NORTHERN
KOSCIUSKO COUNTIES THROUGH 1215 PM EDT...
At 1139 AM EDT, Doppler radar was tracking a strong thunderstorm over
Nappanee, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goshen, Warsaw, Nappanee, Syracuse, Wakarusa, Milford, North Webster,
Millersburg, New Paris, Benton, Locke, Leesburg, Big Barbee Lake,
Ridinger Lake, Monoquet, Irish Lake, Foraker, Lake Wawasee,
Gravelton, and Little Chapman Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4153 8566 4123 8565 4124 8568 4130 8606
4155 8606
TIME...MOT...LOC 1539Z 282DEG 36KT 4144 8600
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Brown